| Model Number |
400SMTHXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils, non-penumbra coils and a non-penumbra microcatheter.It was noted that the patient anatomy was tortuous, calcified and narrowed.During the procedure, the physician placed four non-penumbra coils using the microcatheter.While attempting to advance a smart coil, the smart coil became stuck within its introducer sheath and would not advance at all from its initial position.Therefore, the smart coil was removed.The procedure was completed using two smart coils, two non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil revealed a functional device.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without an issue.The reported complaint could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.